MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. CONSERVE FEMORAL RESURFACING HEAD 48MM; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. CONSERVE FEMORAL RESURFACING HEAD 48MM; HIP COMPONENT
Model Number 38031048
Medical Device Problem Codes Corroded (1131); Material Disintegration (1177)
Health Effect - Clinical Codes Pain (1994); Reaction (2414)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
See investigation attached.
 
Event or Problem Description
Allegedly, revision surgery required.Patient presented pseudotumor, elevated metal ion blood levels, and pain.Device failure attributed to adverse tissue reaction to metal debris, corrosion and resultant metal ions.Left side.

Brand Name
CONSERVE FEMORAL RESURFACING HEAD 48MM
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
MDR Report Key10667073
Report Number3010536692-2020-00654
Device Sequence Number4283902
Product Code KXA
UDI-Device IdentifierM684380310481
UDI-PublicM684380310481
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K944752
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number38031048
Device Catalogue Number38031048
Device Lot Number1001206131
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/30/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2020
Initial Report FDA Received Date10/12/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;